MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558410
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilation balloon was used in the common bile duct (cbd) during an endoscopic papillostomy of the duodenum procedure performed on (b)(6) 2021.During the procedure, an attempt to inflate the balloon was made; however, the balloon deflated automatically.After imaging, it was noticed that there was leaking in the balloon.The balloon was withdrawn and found a hole when the physician re-inflated the balloon.Additional clarification to determine the size/nature of the hole has not been provided, so the reported event will be considered a pinhole.The procedure was completed with another cre wireguided dilation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code a041001 captures the reportable event of balloon pinhole.Block h10: investigation results: visual examination of the returned complaint device found that the balloon and the catheter of the device had no damages.Microscopic inspection revealed a pinhole on the balloon.Functional testing of the device was able to inflate the balloon without problem; however, the balloon did not hold pressure due to the pinhole on the tip of the balloon.The analysis of the returned device confirmed the reported event.This failure is likely due to factors encountered during the procedure, such as handling or manipulation during the initial use or during the procedure that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11610641
Report Number3005099803-2021-01374
Device Sequence Number3280602
Product Code KNQ
UDI-Device Identifier08714729339342
UDI-Public08714729339342
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model NumberM00558410
Device Catalogue Number5841
Device Lot Number0025543626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/06/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight75